Alert archive / Alabama / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 213, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 1, 2005, 7:03 PM CDT for Clarke County, Washington County, Alabama. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2005, 7:03 PM CDT (00:03 UTC)
- Expired
- Jul 1, 2005, 7:30 PM CDT
- In force
- 27 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
Counties Clarke County, AL, Washington County, AL
The radar
The Mobile radar (KMOB), 81 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.1 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 97 J/kg
- Mixed-layer CIN
- -170 J/kg
- Mixed-layer LCL
- 1628 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 020003 SVRMOB ALC025-129-020030- /O.NEW.KMOB.SV.W.0213.050702T0003Z-050702T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 703 PM CDT FRI JUL 1 2005 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WASHINGTON COUNTY IN SOUTHWEST ALABAMA CLARKE COUNTY IN SOUTHWEST ALABAMA * UNTIL 730 PM CDT * AT 702 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TOINETTE...OR ABOUT 20 MILES SOUTHEAST OF CHATOM. THIS STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL BE NEAR... CARLTON BY 730 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3146 8801 3129 8810 3122 8788 3140 8778 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:15 PM CDT, 3 hours 48 minutes earlier.
Area forecast discussion, Jul 1, 3:15 PM CDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 315 PM CDT FRI JUL 1 2005 .SYNOPSIS...FORECAST AREA REMAINS IN NORTHWESTERLY UPPER LEVEL FLOW AS A WEAKENING FRONTAL BOUNDARY SLOWLY WORKS INTO THE AREA DURING THE DAY ON SATURDAY. THE BOUNDARY LOOSES ITS PUSH AND STALLS NEAR OUR NORTHERN ZONES ON SATURDAY EVENING IN RESPONSE TO A SHORT WAVE MOVING INTO THE SOUTHERN PLAINS. WEAK LOW PRESSURE THEN DEVELOPS ON THE FRONT BY SUNDAY AND MOVES EASTWARD ACROSS THE AREA. && .SHORT TERM...(TONIGHT THRU SUNDAY)...OUTFLOW BOUNDARY FROM OVERNIGHT STORMS IN THE ARKLATEX NOW MOVING SOUTHWARD THROUGH CENTRAL ALABAMA AND MISSISSIPPI AND SHOWS UP WELL ON AFTERNOON VISIBLE IMAGERY...WHILE THE MAIN COLD FRONT IS CURRENTLY LOCATED IN NORTHWEST TN AND NORTHERN AR. THE SEABREEZE BOUNDARY IS ALSO MOVING NORTHWARD THROUGH COASTAL SECTIONS OF ALABAMA AND FLORIDA. EXPECT THE OUTFLOW BOUNDARY TO CONTINUE TO SAG SOUTHWARD THIS EVENING AND ALONG WITH THE SEABREEZE HELP SHOWERS AND THUNDERSTORMS TO DEVELOP THIS EVENING AS STORMS ARE ALREADY IN PROGRESS ACROSS SOUTHERN MS AND CENTRAL AL. THESE STORMS ARE DEVELOPING IN AN ENVIRONMENT CHARACTERIZED BY WEAK SHEAR AND HIGH PW AND CAPES RUNNING NEAR 2500 J/KG...IDEAL FOR HEAVY RAIN PRODUCING THUNDERSTORMS. HOWEVER...WARM AIR ALOFT ( 8 TO 9C AT 700 MB AND -3C AT 500 MB) AND WEAK LOW LEVEL FLOW ARE KEEPING STORMS BELOW SEVERE LIMITS. HAVE KEPT SCATTERED COVERAGES IN TONIGHT TO ACCOUNT FOR CONTINUED TO DEVELOPMENT POSSIBLY CONTINUING WELL AFTER SUNSET DUE TO CONTINUED CONVERGENCE ALONG BOUNDARIES IN A VERY MOIST AND UNSTABLE ENVIRONMENT. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED DUE TO THE WEAK SHEAR ENVIRONMENT...HOWEVER THE MAIN THREATS WILL BE HEAVY RAIN ALONG WITH WET MICROBURSTS AS DRY AIR ALOFT LINGERS. SATURDAY AND SUNDAY WILL BE RATHER MUGGY WITH BETTER CHANCES OF SHOWERS AND THUNDERSTORMS AS THE FRONTAL BOUNDARY MOVING INTO THE AREA COMBINES WITH NUMEROUS BOUNDARIES AND THE SEABREEZE TO PRODUCE SCATTERED COVERAGES ON SATURDAY. STILL EXPECT SATURDAY COVERAGES TO BE MAINLY AFTERNOON...ALMOST LIKE TODAY...WITH THE BEST CHANCES OVER THE NORTHERN AREAS CLOSER TO THE BOUNDARY. SUNDAY...UPPER SHORTWAVE MOVES INTO THE AREA AND ACTS TO IGNITE THE LINGERING FRONTAL ZONE IN A CONTINUED VERY MOIST AND UNSTABLE ENVIRONMENT TO PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS. GUIDANCE TEMPS WERE VERY SIMILAR THROUGHOUT THE PERIOD AND MADE MINOR ADJUSTMENTS IN LINE WITH ENSEMBLE GUIDANCE. .LONG TERM...(MONDAY THRU FRIDAY)...WEAK SURFACE BOUNDARY WASHES OUT AS DEEP SOUTHERLY FLOW REESTABLISHES ITSELF BY EARLY NEXT WEEK AS SURFACE AND UPPER RIDGES BUILD BACK TO THE WEST. THIS COULD POSSIBLY LEAD TO A GRADIENT OF RAIN CHANCES FROM WEST TO EAST WITH THE BEST CHANCES OVER WESTERN SECTIONS WITH LESS INFLUENCE FROM THE UPPER RIDGE. HOWEVER...WITH ABUNDANT MOISTURE AND DEEP SOUTHERLY FLOW PROMOTING INLAND PENETRATION OF THE SEABREEZE...WILL KEEP ABOVE AVERAGE POPS ON MONDAY AND TUESDAY ACROSS THE AREA. THE SOONER ANY FESTIVITIES ON YOUR INDEPENDENCE DAY CAN BE COMPLETED THE BETTER...AS MOST OF THE CONVECTION WILL BE DIURNAL IN NATURE...BEGINNING OFFSHORE IN THE MORNINGS AND INCREASING IN COVERAGE OVER INLAND AREAS THROUGH THE AFTERNOON AND POSSIBLY LINGERING WELL INTO THE EVENING ACROSS INLAND AREAS DEPENDING ON HOW FAR THE SEABREEZE CAN MAKE IT INLAND ALONG WITH ANY OTHER MESOSCALE BOUNDARIES IN PLACE FROM THE AFTERNOON CONVECTION. BY MIDWEEK...ALL GLOBAL MODEL SHOW A FAIRLY AMPLIFIED RIDGE DEVELOPING OVER THE WEST AS A TROUGH DEVELOPS OVER THE EAST AND A FAIRLY STRONG SUMMERTIME SHORTWAVE APPROACHES AND PUSHES ANOTHER WEAK FRONT TOWARDS THE AREA. THESE FACTORS COMBINED WITH CONTINUED ABUNDANT MOISTURE AND DISTURBED NORTHWESTERLY UPPER FLOW LEAD TO ABOVE NORMAL CHANCES OF RAIN THROUGH THE EXTENDED AS THE TROUGH LINGERS OVER THE AREA INTO THE END OF THE WEEK. WENT ABOVE GUIDANCE TEMPS DURING THE FIRST HALF OF THE EXTENDED AND THEN TAILED THEM BACK TOWARD CLIMATOLOGY AS MORE CLOUDS AND RAIN ARE EXPECTED AND THESE NUMBERS ARE IN EXCELLENT AGREEMENT WITH THE ENSEMBLE MEAN FOR THE PERIOD. && .MARINE...A WEAK SURFACE BOUNDARY FROM CONVECTION NORTH OF THE COASTAL WATERS WILL GRADUALLY MOVE SOUTHEAST OVERNIGHT...REACHING THE COAST BY DAYBREAK. THIS WILL BRING AN INCREASED CHANCE OF PRECIPITATION...MAINLY ACROSS MOBILE BAY AND THE NEAR SHORE WATERS...FROM LATE THIS AFTERNOON THROUGH THE WEEKEND AS THE BOUNDARY STALLS AND DISSIPATES. A WESTERLY FLOW SHOULD PREVAIL SOUTH OF THE BOUNDARY...AND THEN TURN BACK TOWARD THE SOUTHWEST AS AN AREA OF WEAK LOW PRESSURE MOVES ACROSS CENTRAL MISSISSIPPI. HIGH PRESSURE WILL REALIGN ITSELF OVER THE NORTHEAST GULF BY MID WEEK...BRINGING A MORE ESTABLISHED ONSHORE FLOW THROUGH THE REMAINDER OF THE FORECAST. OVERALL...SEAS WILL BE AROUND 2 FEET...BUT COULD BE HIGHER NEAR THUNDERSTORMS. /22 && .FIRE WEATHER...LIGHT WINDS COUPLED WITH WARM AND HUMID CONDITIONS WARRANT NO CONCERNS AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... MOBILE 75 91 75 90 / 30 40 30 60 PENSACOLA 77 91 76 89 / 30 40 30 60 DESTIN 78 90 77 88 / 30 40 30 60 EVERGREEN 72 92 72 91 / 30 50 30 60 WAYNESBORO 73 91 73 91 / 30 50 30 50 CAMDEN 73 93 73 92 / 30 50 20 50 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. && 13/CULLEN 22/PURDY
Hazardous weather outlook, Jul 1, 3:45 PM CDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 345 PM CDT FRI JUL 1 2005 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-020300- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 345 PM CDT FRI JUL 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...THIS AFTERNOON THROUGH TONIGHT... THUNDERSTORMS NORTHWEST OF THE AREA WILL SEND A RAIN COOLED OUTFLOW BOUNDARY SOUTH AND EAST INTO THE OUTLOOK AREA THIS EVENING. THE COMBINATION OF THE BOUNDARY AND SUBSTANTIALLY MOIST AND UNSTABLE ENVIRONMENT WILL RESULT IN SCATTERED THUNDERSTORM DEVELOPMENT...WITH THE MAIN THREATS BEING MODERATE DOWNBURST WINDS...FREQUENT LIGHTNING...AND HEAVY PERIODS OF RAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... OTHER THAN THUNDERSTORMS FROM TIME TO TIME...NO HAZARDOUS WEATHER IS FORECAST THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT ANTICIPATED THROUGH TONIGHT.
Nearby
Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.